Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 20, 2012, 3:18 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2012, 3:18 PM CDT (20:18 UTC)
- Expired
- Apr 20, 2012, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 45 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS54 KCRP 202018
SVRCRP
TXC007-391-409-202100-
/O.NEW.KCRP.SV.W.0071.120420T2018Z-120420T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ARANSAS COUNTY IN SOUTH CENTRAL TEXAS
SOUTHWESTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS
NORTHEASTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 400 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF SINTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BONNIE VIEW...
BAYSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2814 9711 2809 9720 2806 9715 2795 9721
2803 9757 2824 9738 2817 9709
TIME...MOT...LOC 2018Z 274DEG 20KT 2810 9740
$$
MB1 follow-up statement
317
WWUS54 KCRP 202027
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CDT FRI APR 20 2012
TXC007-391-409-202100-
/O.CON.KCRP.SV.W.0071.000000T0000Z-120420T2100Z/
ARANSAS-REFUGIO-SAN PATRICIO-
327 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WEST CENTRAL ARANSAS...NORTHEASTERN SAN PATRICIO AND SOUTHWESTERN
REFUGIO COUNTIES...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF BONNIE VIEW...OR 8 MILES NORTH OF
TAFT...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BONNIE VIEW...
BAYSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2814 9711 2809 9720 2806 9715 2795 9721
2803 9757 2824 9738 2817 9709
TIME...MOT...LOC 2026Z 274DEG 20KT 2810 9735
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 20, 1:25 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 125 PM CDT FRI APR 20 2012 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...COMBINATION OF MVFR/VFR CEILINGS ANTICIPATED IN ADVANCE OF A COLD FRONT EXPECTED TO MOVE ACRS SOUTH TEXAS THIS AFTN AND OFFSHORE BY EVENING/EARLY TONIGHT. IN ADVANCE OF/ALONG FRONT...ISOLD/SCT IFR CONDITIONS EXPECTED NEAR/DRG SHOWER/ THUNDERSTORM ACTIVITY. VFR CONDITIONS ARE EXPECTED AFTER AROUND 02Z OVER LAND WITH MODERATE NORTH/NORTHEAST WIND. EXPECT WIND TO BECOME LGT OVER LAND BY 06Z SAT...YET INCREASE TO MODERATE/BREEZY OVER LAND GENERALLY EAST OF US281 BY MID MORNING SAT. && .PREV DISCUSSION... /ISSUED 627 AM CDT FRI APR 20 2012/ DISCUSSION...UPDATED FOR 12Z AVIATION. AVIATION...CLOUDS WILL BEGIN TO BUILD IN THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL PUSH THROUGH THE TAF SITES THIS AFTERNOON WITH THUNDERSTORM CHANCES JUST AHEAD OF AND ALONG THE FRONT. SOME STORMS...ESPECIALLY FOR EASTERN SITES MAY BE SEVERE THIS EVENING. GUSTY NORTHERLY WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT AND LINGER OVERNIGHT. VFR CONDITIONS WILL RETURN FOR SATURDAY. PREV DISCUSSION... /ISSUED 416 AM CDT FRI APR 20 2012/ SHORT TERM (TODAY THROUGH SATURDAY)...MAIN FORECAST CONCERN IS WITH THUNDER AND SEVERE POTENTIAL TODAY. SURFACE LOW CURRENTLY OVER NORTHERN ILLINOIS WITH COLD FRONT DRAPED INTO WEST TEXAS WILL PROGRESS EASTWARD TODAY. AHEAD OF THE FRONT SOUTH TO SOUTHEAST SURFACE WINDS AND SOUTH TO SOUTHWEST WINDS AT H850 WILL ALLOW FOR GOOD HEATING TODAY. H850 WINDS WILL ALSO KEEP A PRETTY STRONG CAP IN PLACE FOR MUCH OF THE DAY...HAMPERING PRECIPITATION. ANYTHING THAT WOULD DEVELOP THIS MORNING AND EARLY AFTERNOON SHOULD JUST REMAIN SHOWER ACTIVITY. THE FRONT MOVES IN BY MID AFTERNOON WIPING OUT THE CAP AND BRINGING A BRIEF WINDOW FOR SEVERE WEATHER POTENTIAL. MOST MODELS ARE PEAKING CAPE ACROSS THE AREA AROUND 1500-2000 J/KG THIS AFTERNOON...ALTHOUGH THE RUC AND SOME MESO MODELS ARE A BIT HIGHER THAN THIS...ESPECIALLY EAST. CONSENSUS FOR CONVECTIVE INITIATION SEEMS TO BE IN THE 20-21Z TIME FRAME ALONG THE COLD FRONT WHERE CIN RAPIDLY DECREASES. LAPSE 700-500 LAPSE RATES LOOK FAVORABLE AND LI VALUES DECREASE TO AS MUCH AS -8 DEPENDING ON THE MODEL. THE BIGGEST DETERRENT THOUGH MAY BE THE SOUTHWESTERLY 850 MB WINDS. THIS COULD POTENTIALLY MAKE THE CAP STRONG ENOUGH TO NOT ERODE BEFORE THE UPPER TROUGH MOVES THROUGH...AND IT COULD ALSO BRING TOO MUCH DRY AIR IN...DEPENDING ON THE DEPTH OF THESE SOUTHWEST WINDS. ADDITIONALLY...PWAT VALUES ARE LESS THAN IMPRESSIVE FOR THE ENTIRE AREA...WITH MAINLY 1 TO 1.5 INCH VALUES EXPECTED. WHILE THE ENTIRE FORECAST AREA HAS THE CHANCE TO SEE SEVERE WEATHER...MAINLY A WIND AND HAIL THREAT...THE BEST CHANCE WILL BE IN THE NORTHEAST PORTION OF THE FORECAST AREA...AND BETWEEN 21 AND 00Z. THE UPPER TROUGH HANGS BACK A BIT, BUT SHOULD STILL MOVE THROUGH BETWEEN 00 AND 06Z QUICKLY ENDING PRECIP CHANCES ACROSS THE AREA. ONCE THE UPPER TROUGH GETS OUT OF HERE PLEASANT...BUT BREEZY CONDITIONS WILL FILTER IN. TEMPERATURES SHOULD COOL NICELY OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING WITH TEMPS DECREASING INTO THE 50S FOR MUCH OF THE AREA. SATURDAY LOOKS TO WARM BACK INTO THE UPPER 70S AND 80S...BUT WITH MUCH LOWER DEWPOINTS. MARINE...BEHIND THE COLD FRONT FRIDAY NIGHT STRONG OFFSHORE FLOW WILL DEVELOP. WITH WARM SURFACE WATER TEMPERATURES GUSTS SHOULD MIX DOWN PRETTY EASILY. THIS WILL LIKELY BRING NEAR GALE FORCE GUSTS TO THE AREA BETWEEN 06Z AND 18Z SATURDAY. WILL HOLD OFF ON ISSUING A GALE WATCH AT THIS TIME...BUT ONE MAY BE NEEDED LATER TODAY. AT LEAST A SMALL CRAFT ADVISORY IS LIKELY. LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...UPPER LEVEL TROUGH WILL BE EAST OF THE AREA TO START THE EXTENDED PART OF THE FORECAST. DRIER AIR WILL BE ENTRENCHED OVER SOUTH TEXAS AS PRECIPITABLE WATER VALUES FALL BELOW 0.75 INCHES. WITH WINDS BECOMING LIGHTER INLAND AND THE DRY AIR...ANTICIPATE DECENT RADIATIONAL COOLING SATURDAY NIGHT WITH TEMPS FALLING INTO THE LOWER/MID 50S ACROSS MUCH OF THE REGION. A DRY NORTHWEST FLOW ALOFT WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER LEVEL RIDGE BECOMES ESTABLISHED ACROSS THE ROCKIES. SURFACE HIGH WILL SHIFT TO THE EAST ON TUESDAY WITH ONSHORE FLOW RETURNING. TEMPS WILL MODERATE THROUGH THE WEEK...WITH LOWER 90S ACROSS THE WEST TO LOWER/MID 80S NEAR THE COAST WEDNESDAY THROUGH FRIDAY. LATEST RUN OF THE GFS BREAKS THE UPPER RIDGE DOWN ON THURSDAY BUT THE EURO KEEPS UPPER TROUGH OUT WEST THROUGH THE PERIOD. FORECAST WILL CONTINUE TO FAVOR AMPLIFIED UPPER RIDGE SOLUTION FOR THE TIME BEING. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 58 78 53 82 61 / 30 0 0 0 0 VICTORIA 54 76 50 79 57 / 30 0 0 0 0 LAREDO 63 85 58 89 61 / 10 0 0 0 0 ALICE 55 81 52 83 57 / 20 0 0 0 0 ROCKPORT 60 79 57 78 62 / 40 0 0 0 0 COTULLA 55 82 50 85 57 / 10 0 0 0 0 KINGSVILLE 58 79 52 83 59 / 30 0 0 0 0 NAVY CORPUS 62 78 61 78 65 / 40 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM
Hazardous weather outlook, Apr 20, 5:36 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 536 AM CDT FRI APR 20 2012 TXZ229>234-239>247-211045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 536 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE AN ELEVATED FIRE WEATHER RISK IN THE COASTAL BEND REGION ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. GMZ230-235-250-255-270-275-211045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 536 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS THE MARINE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON SATURDAY AS STRONG OFFSHORE WINDS DEVELOP. A GALE WATCH MAY BE NECESSARY FOR OPEN WATER AREAS. PZ/TB
In the hours before
Special weather statement, Apr 20, 3:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 301 PM CDT FRI APR 20 2012 TXZ234-202030- VICTORIA- 301 PM CDT FRI APR 20 2012 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VICTORIA REGIONAL AIRPORT...OR 5 MILES NORTHEAST OF VICTORIA...MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:01 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 59 min |
| Apr 20, 3:01 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 44 min |
| Apr 20, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 41 min |
| Apr 20, 3:24 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 66 min |
| Apr 20, 3:34 PM CDT | Small Craft Advisory | CRP | 29 hr | |
| Apr 20, 3:35 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 40 min |
| Apr 20, 3:42 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 48 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 61 min |
| Apr 20, 3:49 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Apr 20, 3:50 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 55 min |
| Apr 20, 3:52 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Refugio | 38 min |
| Apr 20, 4:00 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 20, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 37 min |
| Apr 20, 4:17 PM CDT | Tornado Warning | CRP | Nueces | 43 min |
| Apr 20, 4:21 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Refugio | 39 min |
| Apr 20, 4:46 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 44 min |
| Apr 20, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 42 min |
| Apr 20, 5:09 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 51 min |
| Apr 20, 5:14 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.